Percodan Abuse Problem

Percodan is an opiate-based narcotic that is commonly used to treat moderate to severe pain. Percodan is a combination of oxycodone and acetaminophen. Oxycodone is an opiate, and acetaminophen is added to increase the effectiveness of oxycodone. Like other opiates, Percodan is habit-forming. Any individual who takes Percodan for an extended period of time will develop a tolerance to the drug, requiring increasingly larger doses of Percodan to achieve the desired effects. Intentionally abusing Percodan is dangerous, as it speeds up the development of physical dependency, which quickly leads to addiction.

Signs of Percodan Abuse

Abusing Percodan is defined as taking the drug in larger doses and/or at more frequent intervals than is prescribed by a doctor. There are a number of signs that doctors and healthcare providers keep a watchful eye for that might indicate a patient is abusing Percodan, such as the following:

  • Doctor Shopping – attempting to obtain multiple Percodan prescriptions from various doctors
  • Running out of their prescription early
  • Frequently claiming to have lost their prescription

Family members and others close to an individual on Percodan should be on the lookout for any of the following signs of Percodan abuse:

  • Isolated behavior
  • Unexplained changes in mood or behavior
  • Ingesting Percodan in any way other than prescribed (injecting, or crushing and snorting)
  • Unexplainable lack of money
  • Obtaining Percodan through illegal means
  • Stealing, lying or other unusual behaviors

Percodan Withdrawal

The fear of withdrawal symptoms is what drives an individual to keep abusing Percodan. The severity of withdrawal symptoms is dependent on the frequency and level of doses taken on a regular basis. Even if an individual has not yet developed full-on addiction, a long-term user of Percodan could experience any of the following withdrawal symptoms:

  • Chills
  • Nausea
  • Vomiting
  • Tremors
  • Irritability
  • Depression
  • Aches and pains

Even if taken for a short period of time, a person should never stop taking Percodan without first consulting a medical doctor. A doctor may prescribe a different type of pain medication or choose to gradually wean a patient off of Percodan so that withdrawal symptoms are not experienced. Abruptly stopping the use of Percodan can be dangerous, especially if unsupervised. In severe cases of Percodan abuse, detox and/or a residential rehab program may be necessary.

Getting Help for Percodan Abuse

If you are currently abusing Percodan, or think you may be addicted, get help before it is too late. We are available 24 hours a day to help you in any way possible to overcome your drug abuse problem. Our number is toll-free, so there is no reason to wait another minute. Pick up the phone and get the help you need today.